Hi, worn1 Patient confidentiality and data protection is a big business, and I think it is quickly coming up to a point where your fears can decrease. As we learn the culture of the electronic record, we are all going to be more comfortable with providing our health record data in private and protected fashion, and we will quickly develop methods to allow sharing of our limited health data sets. Nonetheless, a motivated hacker seems like a difficult thing to stop.View Thread
Dear worn1, Thank you for your note, and simple question! I would agree that this is a time of great of unknown for the health care system in the United States and in many other countries. In the United States the health care system must undergo many changes to care for our people. I am not sure this can happen strategically unless we begin to speak the same language and be on the same page. I think many of the things you describe may represent the pain points of all the stakeholders to live on the same page. From a physician standpoint the profession has changed from an independent small business model, and I suspect your neurologist was at a point that he or she could retire rather than shift to a new standard. I think 5 years from now we will see a different system, that makes sense in a long term, resource-limited environment. I also think it will be better, and doctors and patients will not feel like we are the last stakeholders to be asked to the table.
I also do not plan to stop practicing medicine - and appreciate your tact!View Thread
Hi, Anon_157363 It is hard to know how your physician came to a diagnosis from the examination you describe. I look for the presence of tremor and difficulty with performing rapid movements - like finger tapping or opening and closing the hand. If these are slow - or one side is worse than the other, I will look for "rigidity" or a stiffness of the limbs. I will then look at walking and balance, but this symptom usually comes later than the others.
I would suggest asking your doctor about these, and whether you should see a neurologist.View Thread
Hi, Millie Thank you for your note. Given that the Heart and Lung tests are normal (that's good!), I think it is very likely that this is related to PD. Because it occurs in the morning, I think it may be from low levels of medication in your system, after a night's sleep. If the symptoms ease within 30 - 60 minutes after taking your first dose of carbidopa/levodopa (Sinemet), I am almost sure of this.
You may want to talk with your doctor about how to rearrange your levodopa dosing schedule or adding additional medications to avoid this symptom - called wearing off. Other symptoms of wearing off are listed in a questionnaire called the WOQ-19.View Thread
Dear BudBuffalo, The symptoms you describe sound like wearing off - and occur at the end of your medication dosing. The anxiety you feel is a fairly uncommon wearing off symptom but it does occur. You may want to talk with your doctor about taking sinemet every 4 hours or add a longer acting medication like pramipexole, ropinirole or rotigotene.View Thread
Dear An_251020, Thank you for your note. It is unlikely that this would be Parkinson's Disease, but toe twitching may represent symptoms from neuropathy or mild dehydration. The dehydration would be unlikely given he is on the diuretic.View Thread
Hi, lovedogs 1955, These accomodation problems are due to stiffness of the muscles of the eye, just like the stiffness in your legs and arms. It may be most apparent to you, when your medications are wearing off. To assess, see if your reading is better 2 hours after medication dosing vs. 4 hours after medication dosing.View Thread
Dear Mexican_Baller Thank you for your note. I do not think you have Juvenile Parkinson's Disease. It is much more likely you have the symptoms of Benign Essential Tremor. This produces the type of tremor you describe when you hold your hands out in front of you. I would share your concerns with your parents, and ask them to have your doctor verify this diagnosis, and ask about whether you should have treatment.View Thread
CoQ10 is an agent being studied to see if it has an effect on slowing the progression of PD. So far the results in clinical studies has been mixed. However, if you choose to take it, there is general agreement that doses below 1,200 mg per day are not effective. Unfortunately, that makes this treatment an expensive proposition.View Thread